Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 225, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 5, 2011, 6:37 PM EDT for 5 counties in Virginia. It was in force for 53 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2011, 6:37 PM EDT (22:37 UTC)
- Expired
- Jun 5, 2011, 7:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Bedford County, VA, Botetourt County, VA, City of Roanoke, VA, Franklin County, VA, Roanoke County, VA
The radar
The Roanoke radar (KFCX), 53 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 6:38 PM EDT | HAIL 0.25 | 2 N Daleville, VA | HAIL LASTED 5 TO 10 MINUTES |
| Jun 5, 6:52 PM EDT | TSTM WND DMG | 5 N Roanoke, VA | 18 INCH DIAMTER TREE UPROOTED ON THE 8300 BLOCK OF BARRENS RD |
| Jun 5, 6:52 PM EDT | HAIL 1 | 5 N Roanoke, VA | HAIL BEGAN 652 PM AND FELL INTERMITTENTLY THROUGH 700 PM. |
| Jun 5, 6:54 PM EDT | HAIL 0.75 | 5 N Roanoke, VA | DIME SIZE HAIL ON PLANTATION ROAD |
| Jun 5, 7:05 PM EDT | HAIL 1 | 3 Nne Roanoke, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.6 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -411 J/kg
- Mixed-layer LCL
- 1432 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
721
WUUS51 KRNK 052237
SVRRNK
VAC019-023-067-161-770-052330-
/O.NEW.KRNK.SV.W.0225.110605T2237Z-110605T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
637 PM EDT SUN JUN 5 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA
CITY OF ROANOKE IN WEST CENTRAL VIRGINIA
NORTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA
SOUTHWESTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA
WESTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 730 PM EDT.
* AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR DALEVILLE...OR NEAR TROUTVILLE...AND MOVING SOUTH AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
DALEVILLE...
CLOVERDALE...
LAYMANTOWN...
VINTON...
STEWARTSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3717 7946 3703 7993 3744 8005 3749 8002
3755 7983
TIME...MOT...LOC 2237Z 341DEG 14KT 3742 7992
$$
KK2 follow-up statements
356 WWUS51 KRNK 052305 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 705 PM EDT SUN JUN 5 2011 VAC019-023-067-161-770-052330- /O.CON.KRNK.SV.W.0225.000000T0000Z-110605T2330Z/ ROANOKE VA-CITY OF ROANOKE VA-FRANKLIN VA-BOTETOURT VA-BEDFORD VA- 705 PM EDT SUN JUN 5 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR THE CITY OF ROANOKE... EASTERN ROANOKE...NORTHEASTERN FRANKLIN...SOUTHWESTERN BOTETOURT AND WESTERN BEDFORD COUNTIES... AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VINTON...OR NEAR ROANOKE...MOVING SOUTH AT 15 MPH. LOCATIONS IMPACTED INCLUDE... HOLLINS... ROANOKE... VINTON... STEWARTSVILLE... ROANOKE MOUNTAIN... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3741 8004 3746 7974 3717 7946 3703 7993 TIME...MOT...LOC 2304Z 344DEG 14KT 3731 7989 $$ KK
065 WWUS51 KRNK 052323 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 723 PM EDT SUN JUN 5 2011 VAC019-023-067-161-770-052332- /O.EXP.KRNK.SV.W.0225.000000T0000Z-110605T2330Z/ ROANOKE VA-CITY OF ROANOKE VA-FRANKLIN VA-BOTETOURT VA-BEDFORD VA- 723 PM EDT SUN JUN 5 2011 ...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF ROANOKE... EASTERN ROANOKE...NORTHEASTERN FRANKLIN...SOUTHWESTERN BOTETOURT AND WESTERN BEDFORD COUNTIES EXPIRES AT 730 PM EDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3741 8004 3746 7974 3717 7946 3703 7993 TIME...MOT...LOC 2322Z 344DEG 14KT 3724 7987 $$ KK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 4:02 PM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 5, 4:02 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 402 PM EDT SUN JUN 5 2011 .SYNOPSIS... DRIER AIR CONTINUES TO MOVE IN FROM THE NORTH AS A WEAK COLD MAKES ITS WAY THROUGH OUR REGION THIS AFTERNOON. HIGH PRESSURE ALOFT WILL KEEP OUR WEATHER DRY FOR THE MOST PART THROUGH THE EARLY HALF OF THE COMING WORKWEEK...ALTHOUGH MINOR DISTURBANCES MAY TRIGGER VERY ISOLATED SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING. && .NEAR TERM /THROUGH MONDAY/... RADAR INDICATING A FEW SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON...MAINLY ACROSS THE MOUNTAIN EMPIRE REGION AND INTO THE MOUNTAINS AND FOOTHILLS OF NORTH CAROLINA. HOWEVER...SUPPORT FOR THIS ACTIVITY APPEARS TO BE MARGINAL...AND DO NOT EXPECT THESE SHOWERS AND THUNDERSTORMS TO HOLD TOGETHER MUCH PAST SUNSET. FOR TONIGHT...FEEL THAT MODEL GUIDANCE WAS A LITTLE TOO AGGRESSIVE IN BRINGING IN THE DRIER COOLER AIR FROM THE NORTH. GUIDANCE WANTED TO BRING DEWPOINTS DOWN INTO THE LOW 50S AND EVEN THE UPPER 40S ACROSS SOUTHEAST WEST VIRGINIA...AND DO NOT SEE AIR QUITE THAT DRY SOUTH OF CENTRAL OHIO AND PENNSYLVANIA. THEREFORE...HAVE RAISED OVERNIGHT LOW TEMPERATURES A FEW DEGREES ABOVE GUIDANCE. THE OTHER MAIN CONCERN FOR TONIGHT WILL BE AREAS OF PATCHY FOG...WHICH MAY DEVELOP THANKS TO MOSTLY CLEAR SKIES...LIGHT WINDS...AND MOIST SOILS WHERE LAST NIGHTS THUNDERSTORMS OCCURRED. ANY FOG WHICH DOES DEVELOP WILL BE QUICK TO BURN OFF ONCE THE SUN RISES TOMORROW MORNING. WITH HIGH PRESSURE IN CONTROL OF OUR AREA MONDAY AFTERNOON...NOT LOOKING FOR ANY SHOWERS OR THUNDERSTORMS BEYOND VERY ISOLATED ACTIVITY. TEMPERATURES WILL BE SIMILAR TO TODAYS...WITH HIGHS MAINLY IN THE 80S...HOWEVER SLIGHTLY LOWER HUMIDITY WILL MAKE OUTDOOR ACTIVITIES DURING THE AFTERNOON A LITTLE MORE COMFORTABLE. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... MAINLY DRY WEATHER IS EXPECTED MID WEEK AS UPPER RIDGE BUILDS OVER THE REGION. MAIN STORM TRACK WILL BE ACROSS THE NRN TIER STATES AND INTO THE GREAT LAKES AND UPPER OHIO VALLEY...REMNANTS OF THIS ACTIVITY RUNNING THE PERIPHERY OF THE BUILDING RIDGE. CAN'T RULE OUT AN OUTFLOW BOUNDARY CLIPPING THE CWA FROM THE NORTH...BUT THINK THREAT AT ANY GIVEN TIME IS PRETTY MINIMAL. WILL CONTINUE TO ENTERTAIN SLIGHT CHC POPS TUESDAY...BUT TURNED THE SPIGOT OFF WEDNESDAY AS THE UPPER RIDGE TAKES FIRM CONTROL. WARMING TEMPS ALOFT AND AN INCREASING CAP SHOULD LIMIT LOCAL DEVELOPMENT OF DEEP CONVECTION. LACK OF CLOUD COVER UNDERNEATH THE RIDGE SHOULD PROVIDE A BOOST TO SOLAR INSOLATION...YIELDING ABOVE SEASONAL TEMPS...10-15 DEGREES ABOVE BASED ON THE LATEST GUIDANCE FOR WEDNESDAY. && .LONG TERM /THURSDAY THROUGH SUNDAY/... UPPER RIDGE IS FCST TO BREAK DOWN FOR THE END OF THE WEEK AND WEEKEND...SHORT WAVE ENERGY GNAWING AWAY THE AMPLITUDE AND ALLOWING FOR RETURN OF DAILY SHOWER AND THUNDERSTORM THREAT. ABOVE NORMAL TEMPS THURSDAY...10 TO 15 DEGREES ABOVE THE NORM...WILL SHIFT CLOSER TO NORMAL BY SUNDAY AS INCREASE IN CLOUD COVER AND LOWERING THICKNESSES TAKE THE EDGE OFF THE HEAT. IN A NUTSHELL...FOR HIGH TEMPS LOOKING AT MID 90S THURSDAY...AROUND 90 FRIDAY...UPPER 80S SATURDAY...LOWER 80S SUNDAY. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... THE MAIN CONCERN FOR THE REMAINDER OF SUNDAY EVENING WILL BE THE LOCATION OF THUNDERSTORM DEVELOPMENT ACROSS OUR REGION. WAS KEEPING AN EYE ON A LARGE THUNDERSTORM COMPLEX PUSHING ACROSS INDIANA THIS MORNING...HOWEVER THAT COMPLEX HAS PUSHED SOUTH INTO KENTUCKY...AND IS CURRENTLY PROPAGATING SOUTHEAST ALONG A BOUNDARY JUST TO THE SOUTH OF OUR AREA. BLF HAS THE BEST CHANCE OF THUNDERSTORM ACTIVITY THIS EVENING...BUT BELIEVE THAT THIS SYSTEM WILL ADVANCE TOO FAR TO THE SOUTH AND WILL NOT DIRECTLY IMPACT THE AIRPORT. THE OTHER CONCERN FOR THIS TAF PERIOD WILL BE THE AREAS OF PATCHY FOG ACROSS OUR REGION. LOWER CLOUD COVER IS EXPECTED TO DIMINISH THIS EVENING AND...ASIDE FROM LEFT OVER CIRRUS FROM THE PREVIOUSLY MENTIONED THUNDERSTORM COMPLEX...SKIES WILL BECOME MOSTLY CLEAR. WHEN COMBINED WITH LIGHT WINDS AND RAINFALL WHICH OCCURRED EARLY SUNDAY MORNING...WILL EXPECT VISIBILITIES TO DROP ACROSS THE REGION SHORTLY BEFORE SUNRISE. MOST AIRPORTS CAN EXPECT VISIBILITIES IN THE 3SM TO 5SM RANGE FROM AROUND 06/10Z TO 06/13Z...HOWEVER LOOKING FOR LWB TO FALL TO AROUND 1/2SM DUE TO HIGHER SOIL MOISTURE FROM HEAVY RAIN WHICH FELL THIS MORNING. THROUGH THE EARLY HALF OF THE WEEK...THE UPPER LEVEL RIDGE... CURRENTLY CENTERED OVER THE CENTRAL CONUS...WILL GRADUALLY BUILD EASTWARD TOWARD OUR REGION. FORECAST MODELS CONTINUE TO HINT AT MINOR DISTURBANCES RIDING AROUND THE RIDGE...TRIGGERING SHOWER AND THUNDERSTORM ACTIVITY ACROSS OUR AREA...HOWEVER THESE SYSTEMS APPEAR TO BE DIFFUSE. MAIN CONCERNS THROUGH THE EARLY HALF OF THE WEEK WILL BE EARLY MORNING FOG...WHICH WILL BURN OFF SHORTLY AFTER SUNRISE. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...NF NEAR TERM...NF SHORT TERM...PM LONG TERM...PM AVIATION...NF
Hazardous weather outlook, Jun 5, 3:21 PM EDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 321 PM EDT SUN JUN 5 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-061930- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 321 PM EDT SUN JUN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 5, 5:01 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
501 PM EDT SUN JUN 5 2011
NCZ001-018-052200-
ASHE NC-WATAUGA NC-
501 PM EDT SUN JUN 5 2011
...A STRONG THUNDERSTORM WILL AFFECT ASHE AND WATAUGA COUNTIES...
AT 500 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
ASHLAND...MOVING SOUTH AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR ASHLAND AROUND 520 PM...TROUT AROUND 530
PM...WEST JEFFERSON AROUND 540 PM...BALDWIN AROUND 550 PM...
SILVERSTONE AROUND 555 PM AND TODD AROUND 600 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3636 8181 3635 8177 3635 8173 3641 8175
3643 8172 3646 8172 3647 8170 3654 8171
3657 8170 3658 8153 3623 8147 3621 8146
3616 8183
KKLocal storm report, Jun 5, 5:35 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
535 PM EDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL COVINGTON CITY 37.78N 79.98W
06/05/2011 E1.00 INCH CITY OF COVINGTON VA PUBLIC
&&
TWLocal storm report, Jun 5, 5:56 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
556 PM EDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL TROUT 36.40N 81.62W
06/05/2011 E0.88 INCH ASHE NC PUBLIC
&&
TWSpecial weather statement, Jun 5, 5:56 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
556 PM EDT SUN JUN 5 2011
NCZ001-018-019-052300-
ASHE NC-WATAUGA NC-WILKES NC-
556 PM EDT SUN JUN 5 2011
...A STRONG THUNDERSTORM WILL AFFECT ASHE...WATAUGA AND WILKES
COUNTIES...
AT 555 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER TODD...MOVING
SOUTHEAST AT 10 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR TODD...AND LOVILL AROUND 605 PM...SANDS...AND
FLEETWOOD AROUND 620 PM...BOONE AROUND 625 PM...RUTHERWOOD AROUND 630
PM...MOSES CONE MEMORIAL PARK AROUND 640 PM AND DEEP GAP AROUND 645
PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3602 8135 3604 8139 3607 8142 3607 8144
3609 8149 3609 8152 3611 8155 3611 8172
3633 8177 3643 8152 3603 8123 3602 8127
3599 8132
KKLocal storm report, Jun 5, 6:06 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
606 PM EDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM TSTM WND DMG LEWISBURG 37.80N 80.45W
06/05/2011 GREENBRIER WV TRAINED SPOTTER
PART OF TREE BLOWN DOWN AT CARNEGIE HALL
0215 AM HAIL LEWISBURG 37.80N 80.45W
06/05/2011 E1.75 INCH GREENBRIER WV TRAINED SPOTTER
2 TO 3 MINTUES OF HAIL
&&
AMSSpecial weather statement, Jun 5, 6:22 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
622 PM EDT SUN JUN 5 2011
VAZ018-022-023-034-052315-
BEDFORD VA-BOTETOURT VA-CRAIG VA-ROANOKE VA-
622 PM EDT SUN JUN 5 2011
...A STRONG THUNDERSTORM WILL AFFECT BEDFORD...BOTETOURT...CRAIG AND
ROANOKE COUNTIES...
AT 616 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
ORISKANY...MOVING SOUTH AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR FINCASTLE AROUND 635 PM...LITHIA AROUND 645
PM...NACE AROUND 655 PM...DALEVILLE AROUND 700 PM...CLOVERDALE AROUND
710 PM AND HOLLINS AROUND 715 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3772 7990 3727 7954 3723 7978 3724 7979
3722 7980 3722 7984 3723 7985 3721 7986
3718 8007 3762 8011 3766 8003 3765 8002
KKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 12:51 AM EDT | Special Weather Statement | RNK | Bath | 54 min |
| Jun 5, 2:28 AM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 32 min |
| Jun 5, 2:59 AM EDT | Special Weather Statement | RNK | Craig, Giles, Roanoke | 31 min |
| Jun 5, 3:28 AM EDT | Special Weather Statement | RNK | Giles, Montgomery | 32 min |
| Jun 5, 4:39 AM EDT | Special Weather Statement | RNK | Halifax | 36 min |
| Jun 5, 4:59 PM EDT | Special Weather Statement | RNK | Alleghany, Botetourt, City of Covington | 61 min |
| Jun 5, 5:21 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Craig, City of Covington | 54 min |
| Jun 5, 6:22 PM EDT | Special Weather Statement | RNK | Botetourt, City of Roanoke, City of Salem | 53 min |
| Jun 5, 6:44 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 61 min |
| Jun 5, 7:00 PM EDT | Special Weather Statement | RNK | Floyd, Patrick | 60 min |
| Jun 5, 7:24 PM EDT | Special Weather Statement | RNK | City of Salem | 66 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.